I had an epidural injection in the left lower back for left leg pain and two months later, I am having pain in the leg and pain in right buttocks. I have been diagnosed with severe loss of disc space in L4-5. Is it unusual for this to happen? Is it logical to say that once you treated the left side that something could develop on the right side? I have done my MRI spine.
From what I understand, you had an epidural injection at the left L4-5 interspace, and two months later you developed a new pain on the right side, and you are wondering if the injection has anything to do with this new pain.
Epidural injections are usually advised based on the side and location of your current radicular symptoms and the MRI (magnetic resonance imaging). Your physician may have suspected left L4-5 radiculopathy based on the above-mentioned findings. The effect of the medications that are injected usually lasts not more than three to four weeks. The idea is to cool down the inflammation till a time when your body can get used to the lesser space for the nerve or shrink the compressive elements with time.
Since you do have a loss of disc space in L4-5, I assume your symptoms are related to spinal stenosis. Often, the symptoms begin on one side and may progress to the other side over an unpredictably long period of time. The onset of your right side pain may have been incidentally two months following your left-sided injection.
I hope this helps. I will be happy to look into your MRI images to see if an epidural on your right-side L4-5 interspace may be right for you.
This can be done either by a qualified physical therapist or an orthopedic or spine surgeon ... I also want to see your MRI scan and dynamic x-ray anteroposterior and lateral - flexion and extens Read full
.. your query with keen interest and reviewed the attached MRI report.
The attached MRI report indicates that there is a degenerative disc disease. It means that a kind of cushion between the different vertebra has started degenerating and it is coming ou Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.